TITLE

NORMING POINTS AND UNIQUE MINIMALITY OF ORTHOGONAL PROJECTIONS

AUTHOR(S)
Shekhtman, Boris; Skrzypek, Lesław
PUB. DATE
January 2006
SOURCE
Abstract & Applied Analysis;2006, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the norming points and norming functionals of symmetric operators on Lp spaces for p = 2m or p = 2m/(2m-1).We prove some general result relating uniqueness of minimal projection to the set of norming functionals. As a main application, we obtain that the Fourier projection onto span[1, sin x, cos x] is a unique minimal projection in Lp.
ACCESSION #
24049401

 

Related Articles

  • Ahmed--Rao Bases. Korovkin, A. V.; Malozemov, V. N. // Mathematical Notes;May/Jun2004, Vol. 75 Issue 5/6, p780 

    For N= 2^s, in the space of complex-valued N-periodic functions of an integer argument, we construct s orthogonal bases such that the elements of the rth basis, where r\in\ 1,\dots,s\, take 2^r values of uniformly...

  • Simulation of soliton propagation in a directional coupler. Liu, M.; Shum, P. // Optical & Quantum Electronics;Oct2006, Vol. 38 Issue 12-14, p1159 

    Soliton propagation in a directional fiber coupler is investigated. By using Fourier series analysis technique (FSAT), the effects of radii ratio and intermodal dispersion on soliton switching have been investigated.

  • Boolean Models of Regulatory Networks: The Predecessor Problem. Klotz, Johannes Georg; Schober, Steffen; Bossert, Martin // International Journal for Computers & Their Applications;Jun2012, Vol. 19 Issue 2, p93 

    In this paper the predecessor problem of Boolean models of regulatory networks is addressed. The problem can be stated as follows. Given a certain output of a feed-forward network, find all possible sets of assignments to input variables which lead to this certain output. The general problem is...

  • Multiplicity distributions in canonical and microcanonical statistical ensembles. Hauer, M.; Begun, V.; Gorenstein, M. // European Physical Journal C -- Particles & Fields;Nov2008, Vol. 58 Issue 1, p83 

    The aim of this paper is to introduce a new technique for the calculation of observables, in particular multiplicity distributions, in various statistical ensembles at finite volume. The method is based on Fourier analysis of the grand canonical partition function. A Taylor expansion of the...

  • ON THE CONVEX COMBINATIONS OF SLANTED HALF-PLANE HARMONIC MAPPINGS. YONG SUN; YUE-PING JIANG; ZHI-GANG WANG // Journal of Mathematical Analysis;2015, Vol. 6 Issue 3, p46 

    The main result in this paper shows that convex combinations of slanted half-plane harmonic mappings are convex.

  • SOME PROPERTIES OF THE DULAC FUNCTIONS SET. OSUNA, OSVALDO; VILLASEÑOR, GABRIEL // Electronic Journal of Qualitative Theory of Differential Equatio;2011, p1 

    In order to rule out the existence of periodic orbits in the plane for a given system of differential equations, we discuss the feature of the set of Dulac functions, establishing some of its properties as well as some results for special cases where this set of functions is not empty. We give...

  • A new trust region method for nonlinear equations. Ju-liang Zhang, Hong K.; Yong Wang // Mathematical Methods of Operations Research;2003, Vol. 58 Issue 2, p283 

    In this paper, a new trust region method for the system of non-linear equations is presented in which the determining of the trust region radius incorporates the information of its natural residual. The global convergence is obtained under mild conditions. Unlike traditional trust region method,...

  • ASYMPTOTICALLY ISOMETRIC COPIES OF c0 IN MUSIELAK-ORLICZ SPACES. Narloch, Agata; Szymaszkiewicz, Lucjan // Opuscula Mathematica;2014, Vol. 34 Issue 1, p161 

    Criteria in order that a Musielak-Orlicz function space LΦ as well as Musielak-Orlicz sequence space lΦ contains an asymptotically isometric copy of c0 are given. These results extend some results of [Y.A. Cui, H. Hudzik, G. Lewicki, Order asymptotically isometric copies of c0 in the...

  • Residues of Complex Functions with Definite and Infinite Poles on X-axis. AL-Bayati, Abbas Y.; Al-Shwani, Sasan A. // Journal of Mathematics & Statistics;2009, Vol. 5 Issue 3, p152 

    Problem statement: One of the most popular areas in the mathematics is the computational complex analysis. In this study several computational complex techniques were investigated and implemented numerically. Objective: This study produced new procedures to compute the residues of complex...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics